Author Topic: Medication Induced Setback Support  (Read 17478 times)

[Buddie]

Re: Medication Induced Setback Support
« Reply #220 on: July 13, 2021, 04:40:49 pm »
[...].

 I am not familiar with all the antibiotics available but it sounds like you are allergic to 4 of them. This seems like a question for your doctor. Only he/she can tell you of antibiotics you haven't tried. Hopefully, with the water and cranberry juice, you won't get another one. I wish I could be of more help.

Good luck with your situation and I hope you don't get another UTI,

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Medication Induced Setback Support
« Reply #221 on: July 15, 2021, 09:37:07 pm »
I was asked to stop by this group and report on my experience with antibiotics during my recovery from clonazepam (Klonopin). During the first couple years of my recovery I did have waves and setbacks after taking amoxicillin and some other antibiotics like ceftin and Augmentin (which is actually amoxicillin with clavulanic acid). But after a couple years I was able to take amoxicillin and Augmentin with no noticeable problems. So if you've had waves and setbacks from antibiotics, those problems may not be permanent.

I've also had problems with fluoroquinolones such as ciprofloxacin and ofloxacin, but those problems were not benzo-related. They were the same problems everyone may have with that class of antibiotics, tendon damage in particular; so I continue to avoid fluoroquinolones, and I warn everyone I know about them. I consider them dangerous and toxic, and I think patients have to call their doctors' attention to the FDA black-box warnings on the packaging for fluoroquinolones which state that they should not be used unless no other antibiotic will work, because the side effects are too serious; and in particular, they should not be prescribed for ordinary UTI's and sinus infections. It is just incredible how many doctors ignore the FDA warnings and continue to prescribe these drugs as first-line treatment rather than as a last resort.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Medication Induced Setback Support
« Reply #222 on: July 15, 2021, 11:52:42 pm »
I was asked to stop by this group and report on my experience with antibiotics during my recovery from clonazepam (Klonopin). During the first couple years of my recovery I did have waves and setbacks after taking amoxicillin and some other antibiotics like ceftin and Augmentin (which is actually amoxicillin with clavulanic acid). But after a couple years I was able to take amoxicillin and Augmentin with no noticeable problems. So if you've had waves and setbacks from antibiotics, those problems may not be permanent.

I've also had problems with fluoroquinolones such as ciprofloxacin and ofloxacin, but those problems were not benzo-related. They were the same problems everyone may have with that class of antibiotics, tendon damage in particular; so I continue to avoid fluoroquinolones, and I warn everyone I know about them. I consider them dangerous and toxic, and I think patients have to call their doctors' attention to the FDA black-box warnings on the packaging for fluoroquinolones which state that they should not be used unless no other antibiotic will work, because the side effects are too serious; and in particular, they should not be prescribed for ordinary UTI's and sinus infections. It is just incredible how many doctors ignore the FDA warnings and continue to prescribe these drugs as first-line treatment rather than as a last resort.

Thank you so much for posting this [...]! You're right. We can't trust our doctors on this one. We have to do our own research and be our own advocate before we put anything into our bodies.

Sending you wishes of amazing days !!

- [...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Medication Induced Setback Support
« Reply #223 on: July 16, 2021, 05:49:43 pm »
@[...], thanks so much for this.  We don't have enough people in your/our situation coming back to update on any progress, so your post is so welcome! Wishing you continued healing.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Medication Induced Setback Support
« Reply #224 on: July 16, 2021, 10:41:02 pm »
 :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Medication Induced Setback Support
« Reply #225 on: September 23, 2021, 02:44:29 pm »
Hi guys...I might hang out here for a bit..def in a setback. From Vaccine and a stupid antihistamine. This is god-awful.
Just wanna hang with ppl who understand right now. I was doing so well before this too which is devastating. you guys know what I mean.

Thanks. :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Medication Induced Setback Support
« Reply #226 on: September 23, 2021, 11:59:48 pm »
Trina,
I understand how you feel, but just to encourage you, please believe that this setback will not last long. My setback was just a few months, caused by an antibiotic, went back into Severe WD symptoms after being off for 7 years. you will be ok. DE Foster just completed a new podcast on setbacks. It may help you to listen to it.

Always, [...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Medication Induced Setback Support
« Reply #227 on: September 24, 2021, 12:22:42 am »
[...] do you happen to have a link for this podcast? It would be so interesting to listen to and understand setbacks a little [...]. I'm still in one after 17 months and still can't figure out what  happened to me  ???
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Medication Induced Setback Support
« Reply #228 on: September 24, 2021, 12:41:16 am »
Hi y'all,

Just wanted to pop by to say I decided to take the vaccine.  I delayed it for as long as I could but decided that I needed to bite the bullet as I will not be able to tolerate the meds given if I actually got Covid.

I got the first dose of Pfizer 5 weeks ago on 08/19.  Going into it, I was in a bad place with the latest of my many setbacks from a cold switch to another thyroid med. The recommended gap between doses is 3 weeks but I decided to hold off for 8 weeks instead, as per my research, that is the sweet spot for the Pfizer dosing gap. 

Actual side effect of that first dose was just mild arm pain for a few days.  Then, like many setbacks before, I got complete abatement of my symptoms for about 3 days. Then things started to go downhill.  At this time, I have additional symptoms that I did not have before.  [...]-the-less, I've decided in three weeks I WILL take the second. Don't care what it does to me. 

I may not be left standing, but I'll be plugging along like I have been for the last 3.5 years that I have been in a setback situation. 

Hang in there, all.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Medication Induced Setback Support
« Reply #229 on: September 24, 2021, 01:23:21 am »
[...],

 Congratulations on getting vaccinated! I got vaccinated several months ago and was fortunate enough to not have any major issues with it.

Good luck on your second dose :)

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.